SU(N) monopoles and Platonic symmetry

Houghton, Conor J and Sutcliffe, Paul M. (1997) SU(N) monopoles and Platonic symmetry. Journal of Mathematical Physics, 38 (11). pp. 5576-5589. ISSN 0022-2488. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)


We discuss the ADHMN construction for SU(N) monopoles and show that a particular simplification arises in studying charge N - 1 monopoles with minimal symmetry breaking. Using this we construct families of tetrahedrally symmetric SU(4) and SU(5) monopoles. In the moduli space approximation, the SU(4) one-parameter family describes a novel dynamics where the monopoles never separate, but rather, a tetrahedron deforms to its dual. We find a two-parameter family of SU(5) tetrahedral monopoles and compute some geodesics in this submanifold numerically. The dynamics is rich, with the monopoles scattering either once or twice through octahedrally symmetric configurations.

Item Type: Article
Subjects: Q Science > QC Physics > QC20 Mathematical Physics
Q Science > QC Physics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: M.A. Ziai
Date Deposited: 08 Jun 1914 09:40
Last Modified: 25 Jun 2014 09:13
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year